Loosing weight on Seroquel?

New Topic Locked Topic Printable Version
34 posts in this thread.
Viewing Page :
 1  2 
[ << Previous Thread | Next Thread >> ]

mn_grl
New Member


Date Joined Dec 2012
Total Posts : 2
   Posted 12/3/2012 7:15 PM (GMT -6)   
I'm very happy to have found this forum - thanks for all of your posts everyone.
I am bipolar with mostly hypomanic episodes and haven't been on medication for about 6 years because of a bad experience with my last psych. I've been struggling with major depressive episodes for a couple of years and finally saw someone today and was prescribed 50mg Seroquel to begin with working up to 150mg along with Lamictal which I've been on in the past (in addition to Depakote which made me gain 20 lbs. in a matter of 2 months.)
I am scared to death of the weight gain but desperately need to feel "normal" again. I am only 5'2" and already weigh 136 lbs. and can't stand the idea of gaining more weight as I already struggle to stay where I'm at :(
In case the Seroquel does cause significant weight gain has anyone found any other options to replace it? I'm going to give it a shot and try to maintain my current weight by being conscientious of what I eat but now I'm terrified that it may not make a difference.

Chloe43
Regular Member


Date Joined Nov 2012
Total Posts : 327
   Posted 12/3/2012 8:57 PM (GMT -6)   
It should make a difference. Seroquel causes food cravings / increased appetite. If you are successful in fighting those cravings you should not gain weight. It is possible to lose weight while on Seroquel - several here including me have done it. I should also say that I did gain about 20 pounds over 2 years while on Seroquel. I am not good at resisting cravings! But when I was stable enough to come off Seroquel I lost 20 pounds quickly without trying. Then lost 20 more after that. I'm very happy with my weight loss even though I'm not skinny. :) I don't like taking Seroquel, but I hate the bipolar symptoms more so I take it when it is prescribed.

chloe1
New Member


Date Joined Jan 2013
Total Posts : 1
   Posted 1/24/2013 4:53 PM (GMT -6)   
I have been on Seroquel for over 5 years and have not gained weight at all. In fact, I lost weight. Everybody tells me I should have gained 60 lb by now but I have not. Has anybody else lost weight or did not gain weight on Seroquel. I take 300 mg for reference. Thank you in advance.

mogli
Veteran Member


Date Joined Mar 2006
Total Posts : 1191
   Posted 1/25/2013 8:24 AM (GMT -6)   
I have lost weight but I think only because I am on 50mg XR and I try to watch my eating and when I work out.

I have recently had to increase to 100 mg and I have noticed if I wake during the night, I have SUCH an intense craving that I eat before I go back to bed. So for myself, I have to stay on 50 mg.

Mogs
Bipolar II, Ultradian Cycling
Anxiety Disorder/Panic Attacks

Meds-Lamictal 150 mg, Seroquel XR 50 mg, Clonazepam .5mg as needed

One by One
Day by Day
INHALE
EXHALE
That's the Way

naeram
New Member


Date Joined Apr 2013
Total Posts : 2
   Posted 4/20/2013 10:00 PM (GMT -6)   
I have been gaining weight recently on seroquel and its really starting to bring me down. When I first started on seroquel I was fine and didn't gain any weight 5'8 130 pounds. A few months later I started seeing a psych and he put me on luvox 200mg at night and epilim 1000mg morning and night. After a while of being on these meds I began to notice a HUGE weight gain ....heaviest being 154 pounds :\... I stopped taking epilim and luvox because I noticed I gained the weight from them really quickly...but i've stayed on the seroquel...however i've noticed that though i've lost a little bit of weight...i can't get back to my original 130 :( some days i don't even eat but i'll have a coffee...and after reading through a lot of the posts I think my coffee could be partly responsible as I add a lot of sugar without realizing...from now on I'm going to start drinking green tea instead so i can completely avoid the need for sugar. I'm also going to lower my seroquel dose and take 200mg a night instead of 600mg and hopefully my weight will go back to normal. Honestly though it really brings me down having gained so much weight and its really not helping in making me feel better, its doing the opposite of what its supposed to be doing :(

Chloe43
Regular Member


Date Joined Nov 2012
Total Posts : 327
   Posted 4/20/2013 10:54 PM (GMT -6)   
Hi naeram,

In my opinion it is more important to cut caffiene out of your diet than sugar. This has nothing to do with weight, but to improve your stability. Which could give you an opportunity to be healthy on lower doses of medications.

I think you need to adjust your expectations a bit. Even at 154, you have a normal healthy body mass index. At 130 pounds you are very close to being underweight.

I am the same height and weight as you. Sure, I could lose 10 or 15 pounds, or I could work out and keep my body size but convert my body composition (less fat, more muscle).

I think you need to learn to love yourself, wholly and completely. I am happy you are aware of weight concerns. But since your weight is healthy, your mental health is much more important at the moment.

Much love to you <3

naeram
New Member


Date Joined Apr 2013
Total Posts : 2
   Posted 4/20/2013 11:16 PM (GMT -6)   
Hi Chloe 43,

Thank you for the advice I really appreciate it :) I'm just upset because at 130, I did not look really skinny I just looked healthy and curvy...Now that I've gained weight I look really bad...my stomach actually sits over jeans now and my face is getting a lot fatter as well :( It brings me down so much to have gone from a good weight to have gained so much :(

I really like your tip about the caffeine though, I drink a lot of sugary drinks and that could definitely have an impact on my weight....its just never made a difference before so its annoying to be gaining weight suddenly.

Thanks again <3

Bipolarchick101
New Member


Date Joined Nov 2015
Total Posts : 1
   Posted 11/17/2015 11:22 AM (GMT -6)   
I am on Seroquel 400mg; Lithium 1200mg; Cymbalta 30mg; Adderall ER 30mg; and Xanax .5mg as needed. My weight has fluctuated from size 12 - 6/8. I do crave sweets a lot but I try to stray far away from it. However, I am human, so I cave in at times. I notice with all the meds that I'm on and a couple of them a didn't name but they're not psychotropic meds, but they too cause dry mouth badly. Drinking lots of water and non carbonated and non alcohol drinks helps a lot and also helps with the food craving too.

UserANONYMOUS
Forum Moderator


Date Joined May 2011
Total Posts : 4381
   Posted 11/19/2015 1:31 PM (GMT -6)   
Hi Bipolarchick,

Welcome to the forum!

Thank you for sharing with us.

Please note that you posted on a very old thread. I'm locking it since these members are no longer active. Please feel free to start a new thread. This way members will see your post and be able to welcome you :-)

I hope to learn more about you.

UA
Moderator - Bipolar

Depression, Borderline Personality Disorder.
Chronic Pain - Cervical Kyphosis, Cervical Spondylosis, Thoracic Scoliosis.
New Topic Locked Topic Printable Version
34 posts in this thread.
Viewing Page :
 1  2 
Forum Information
Currently it is Friday, October 20, 2017 3:55 PM (GMT -6)
There are a total of 2,884,956 posts in 316,538 threads.
View Active Threads


Who's Online
This forum has 157650 registered members. Please welcome our newest member, paingal829.
408 Guest(s), 11 Registered Member(s) are currently online.  Details
notsosicklygirl, Lapis_29, Serenity Now, Missouri, VLou*, Laugh and live, Saipan Paradise, Scooterbuglyme, Tim Tam, Labradorite, Tall Allen


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer